Alert archive / Iowa / Flash Flood Warnings in 2010
Flash Flood Warning 81, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Aug 10, 2010, 3:55 AM CDT for 6 counties in Iowa. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2010, 3:55 AM CDT (08:55 UTC)
- Expired
- Aug 10, 2010, 10:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Boone County, IA, Calhoun County, IA, Greene County, IA, Pocahontas County, IA, Sac County, IA, Webster County, IA
The radar
The Des Moines radar (KDMX), 110 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.9 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5270 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 725 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 2.6
- Supercell composite
- 13.9
The text
As transmitted, in the capitals the NWS used until 2016.
255
WGUS53 KDMX 100855
FFWDMX
IAC015-025-073-151-161-187-101500-
/O.NEW.KDMX.FF.W.0081.100810T0855Z-100810T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
355 AM CDT TUE AUG 10 2010
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CALHOUN COUNTY IN WEST CENTRAL IOWA...
NORTHEASTERN GREENE COUNTY IN WEST CENTRAL IOWA...
NORTHEASTERN SAC COUNTY IN WEST CENTRAL IOWA...
NORTHWESTERN BOONE COUNTY IN CENTRAL IOWA...
POCAHONTAS COUNTY IN NORTHWEST IOWA...
SOUTHWESTERN WEBSTER COUNTY IN CENTRAL IOWA...
* UNTIL 1000 AM CDT
* AT 353 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. THESE STORMS ARE CAPABLE OF PRODUCING LOCALIZED
RAINFALL AMOUNTS OF 2 TO 3 INCHES OF RAIN IN AN HOUR.
* FLASH FLOODING IS MOST LIKELY IN TOWNS AND CITIES...BUT IS ALSO
POSSIBLE IN RURAL AREAS. SOME LOCATIONS THAT WILL EXPERIENCE
FLOODING INCLUDE... GOWRIE...LAURENS...MANSON...POCAHONTAS AND
ROCKWELL CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 4257 9512 4257 9492 4291 9492 4291 9478
4225 9394 4221 9394 4220 9389 4202 9420
4254 9513
$$
ZOGG4 follow-up statements
152
WGUS73 KDMX 100949
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
449 AM CDT TUE AUG 10 2010
IAC015-025-073-151-161-187-101500-
/O.CON.KDMX.FF.W.0081.000000T0000Z-100810T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POCAHONTAS IA-WEBSTER IA-SAC IA-CALHOUN IA-GREENE IA-BOONE IA-
449 AM CDT TUE AUG 10 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHWESTERN BOONE...
NORTHEASTERN GREENE...CALHOUN...NORTHEASTERN SAC...SOUTHERN WEBSTER
AND POCAHONTAS COUNTIES UNTIL 1000 AM CDT...
AT 449 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUING ACROSS PORTIONS OF
THE WARNED AREA. RAINFALL ESTIMATES ARE AS HIGH AS 4 TO 6 INCHES
SINCE MIDNIGHT IN LOCALIZED PLACES.
FLASH FLOODING IS MOST LIKELY IN TOWNS AND CITIES...BUT IS ALSO
POSSIBLE IN RURAL AREAS. SOME LOCATIONS THAT WILL EXPERIENCE FLASH
FLOODING INCLUDE...GOWRIE...LAURENS...MANSON...POCAHONTAS AND
ROCKWELL CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4257 9512 4257 9492 4291 9492 4291 9478
4225 9394 4221 9394 4220 9389 4202 9420
4254 9513
$$
ZOGG997
WGUS73 KDMX 101101
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
601 AM CDT TUE AUG 10 2010
IAC015-025-073-151-161-187-101500-
/O.CON.KDMX.FF.W.0081.000000T0000Z-100810T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POCAHONTAS IA-WEBSTER IA-SAC IA-CALHOUN IA-GREENE IA-BOONE IA-
601 AM CDT TUE AUG 10 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHWESTERN BOONE...
NORTHEASTERN GREENE...CALHOUN...NORTHEASTERN SAC...SOUTHERN WEBSTER
AND POCAHONTAS COUNTIES UNTIL 1000 AM CDT...
AT 601 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL WERE OCCURRING BETWEEN
ROCKWELL CITY AND BOONE. RAINFALL ESTIMATES INDICATE THAT AS MUCH AS
3 TO 5 INCHES OF RAIN HAS FALLEN ACROSS THE WARNED AREA.
FLASH FLOODING IS MOST LIKELY IN TOWNS AND CITIES...BUT IS ALSO
POSSIBLE IN RURAL AREAS. SOME LOCATIONS THAT WILL EXPERIENCE FLASH
FLOODING INCLUDE...GOWRIE...LAURENS...MANSON...POCAHONTAS AND
ROCKWELL CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.
&&
LAT...LON 4257 9512 4257 9492 4291 9492 4291 9478
4225 9394 4221 9394 4220 9389 4202 9420
4254 9513
$$
ZOGG975
WGUS73 KDMX 101351
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
851 AM CDT TUE AUG 10 2010
IAC015-025-073-151-161-187-101500-
/O.CON.KDMX.FF.W.0081.000000T0000Z-100810T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POCAHONTAS IA-WEBSTER IA-SAC IA-CALHOUN IA-GREENE IA-BOONE IA-
851 AM CDT TUE AUG 10 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHWESTERN BOONE...
NORTHEASTERN GREENE...CALHOUN...NORTHEASTERN SAC...SOUTHERN WEBSTER
AND POCAHONTAS COUNTIES UNTIL 1000 AM CDT...
AT 848 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF VERY HEAVY RAINFALL HAS OCCURRED ACROSS THE WARNED AREA.
HEAVY RAIN RAINFALL HAS OCCURRED ACROSS THE WARNED AREA. RAINFALL
AMOUNTS OF 2 TO 3 INCHES HAS OCCURRED OVER A LARGE AREA...WITH
LOCALLY HIGHER AMOUNTS. THE HEAVY RAINFALL HAS NOW MOVED OFF TO THE
NORTH AND EAST OF THE AREA AND ADDITIONAL RAINFALL IS NOT EXPECTED
THIS MORNING. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH
FLOODING INCLUDE...GOWRIE...LAURENS...MANSON...POCAHONTAS AND
ROCKWELL CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.
&&
LAT...LON 4257 9512 4257 9492 4291 9492 4291 9478
4225 9394 4221 9394 4220 9389 4202 9420
4254 9513
$$758
WGUS73 KDMX 101457
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
957 AM CDT TUE AUG 10 2010
IAC015-025-073-151-161-187-101512-
/O.EXP.KDMX.FF.W.0081.000000T0000Z-100810T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POCAHONTAS IA-WEBSTER IA-SAC IA-CALHOUN IA-GREENE IA-BOONE IA-
957 AM CDT TUE AUG 10 2010
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHWESTERN
BOONE...NORTHEASTERN GREENE...CALHOUN...NORTHEASTERN SAC...SOUTHERN
WEBSTER AND POCAHONTAS COUNTIES WILL BE ALLOWED TO EXPIRE AT 1000 AM
CDT...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA MUCH OF
THE WARNED AREA...THOUGH ROADS REMAIN FLOODED IN CALHOUN COUNTY AND
AN AREAL FLOOD WARNING WILL BE ISSUED THERE. STREAMS AND CREEKS IN THE
WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE
FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO
YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 4257 9512 4257 9492 4291 9492 4291 9478
4225 9394 4221 9394 4220 9389 4202 9420
4254 9513
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 12:30 AM CDT, 3 hours 25 minutes earlier.
Area forecast discussion, Aug 10, 12:30 AM CDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 1230 AM CDT TUE AUG 10 2010 ...UPDATED AVIATION DISCUSSION... .SHORT TERM /TONIGHT/... OUTFLOW FROM MCC LAST NIGHT IS BCMG MORE DIFFICULT TO SEE THIS AFTN...BUT ESTIMATE THAT IT IS LOCATED OVR THE FAR SWRN APRT OF THE STATE OR A BIT FARTHER WEST. OTHER FNTL BNDRY IS THE SYNOPTIC BNDRY EXTENDING FROM CNTRL KS INTO E CNTRL IA. BNDRY WILL SINK A LITTLE FARTHER SWD TNGT AND THERE ARE A COUPLE CHCS FOR TSRA TNGT. ONE IS A FEW TSRA PSBL OVR SRN IA THIS EVE...BUT BETTER CHC WILL BE WITH THE H8 JET INTERACTION WITH THE BOUNDARIES LATE TNGT. FEEL THE F.5 KM WRF HAS A REASONABLE HNDL ON THAT AND LEANED THAT WAY. EITHER WAY...WITH CAPPED AMS IN PLACE AND FEATURES CONSIDERABLY WEAKER THAN YDA...DO NOT EXPECT TO SEE A SIG EVENT IN THE TNGT PERIOD. .LONG TERM /TUESDAY THROUGH MONDAY/... HEAT AND THUNDERSTORM CHANCES CONTINUE TO DOMINATE THE MID/LONG RANGE FORECAST...WITH THE HOT AND HUMID CONDITIONS EXPECTED TO CONTINUE THROUGH AT LEAST WEDNESDAY. A WEAK COOL FRONT WILL MOVE THROUGH THE CWA WEDNESDAY...WITH HIGH PRESSURE MOVING INTO THE CWA FOR WEDNESDAY NIGHT AND THURSDAY. THIS WILL GIVE A BRIEF DRY PERIOD...AND SHOULD ALLOW FOR SOME LOWER DEWPOINTS TO MOVE INTO THE AREA KEEPING HEAT INDICES BELOW ADVISORY CRITERIA FOR THURSDAY INTO FRIDAY. WAA KICKS BACK IN THURSDAY NIGHT...WITH ANOTHER STRONGER UPPER LEVEL TROUGH MOVING INTO THE CENTRAL US FRIDAY INTO FRIDAY NIGHT. THIS WILL SEND A MUCH STRONGER COLD FRONT THROUGH THE CWA FRIDAY NIGHT INTO EARLY SATURDAY WITH ANOTHER NOCTURNAL MCS EXPECTED FRIDAY NIGHT. THUNDERSTORM CHANCES WITH BOTH COLD FRONTS TUESDAY NIGHT INTO WEDNESDAY AND AGAIN FRIDAY NIGHT...COULD BRING CHANCES FOR HEAVIER RAIN AGAIN TO MUCH OF THE AREA. WITH THE HIGH HEAT INDICES HAVE CONTINUED THE EXCESSIVE HEAT WARNING FOR THE SOUTHWESTERN CWA THROUGH EARLY WEDNESDAY EVENING...AND WILL READJUST HEAT ADVISORIES EACH DAY WITH RESIDUAL PRECIP/CLOUD COVER IMPACTS EXPECTED. OTHERWISE WITH THE CURRENT FORECAST HEAT INDEX READINGS...LOOKS LIKE MUCH OF THE SOUTHERN TWO-THIRDS OF THE CWA WILL NEED HEAT ADVISORIES FOR BOTH TUESDAY AND WEDNESDAY. && .AVIATION...10/06Z ONGOING CONVECTION WILL CONTINUE TO DRIFT TO THE NORTHEAST WITH THE MAIN THREAT OF HEAVY RAIN AND DANGEROUS LIGHTNING. THIS SHOULD MAINLY AFFECT ALO AND FOD TAF SITES AND POSSIBLY SKIRT ACROSS MCW. HAVE MVFR CONDITIONS FOR ALO/MCW/ALO WITH THIS CONVECTION. ANOTHER ROUND OF STORMS IS FORECAST TUESDAY NIGHT AND HAVE MENTION FOR ALL TAF SITES AS CONFIDENCE IS HIGH WITH THIS SYSTEM. MODELS HAVE BEEN IN GOOD AGREEMENT WITH TIMING AND PLACEMENT OF STORMS. && .DMX WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING UNTIL 7 PM CDT WEDNESDAY EVENING FOR ADAIR-ADAMS-AUDUBON-CARROLL-CASS-CRAWFORD-GUTHRIE-RINGGOLD-TAYLOR-UNI ON. && SHORT TERM...MS AUG 10 LONG TERM...MJB AVIATION...KLP
Hazardous weather outlook, Aug 9, 7:36 PM CDT, 8 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 736 PM CDT MON AUG 9 2010 IAZ044-045-057-058-070-071-081-082-092-093-110045- CRAWFORD-CARROLL-AUDUBON-GUTHRIE-CASS-ADAIR-ADAMS-UNION-TAYLOR- RINGGOLD- 736 PM CDT MON AUG 9 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT AN EXCESSIVE HEAT WARNING IS IN EFFECT TONIGHT AS HEAT INDEX READINGS ARE EXPECTED TO REMAIN IN THE UPPER 70S TO MIDDLE 80S OVERNIGHT. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL DEVELOP AGAIN TONIGHT. THERE IS A SLIGHT RISK OF SEVERE WEATHER WITH DAMAGING WINDS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS CHANCE OF THUNDERSTORMS THROUGH TUESDAY NIGHT...THEN AGAIN THURSDAY NIGHT INTO SATURDAY...WITH THE BEST CHANCE DURING THE NIGHT TIME HOURS. ISOLATED SEVERE WEATHER AND LOCALLY HEAVY RAIN WILL BE POSSIBLE TUESDAY INTO TUESDAY NIGHT. EXCESSIVE HEAT INDEX TEMPERATURES OF 110 TO 115 DEGREES ARE POSSIBLE TUESDAY AND WEDNESDAY. A HEAT WARNING REMAINS IN EFFECT THROUGH WEDNESDAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT TONIGHT AND AT VARIOUS TIMES THIS WEEK. IAZ004>007-015>017-023>028-033>039-046>050-059>062-072>075-083>086- 094>097-110045- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-GREENE-BOONE-STORY- MARSHALL-TAMA-DALLAS-POLK-JASPER-POWESHIEK-MADISON-WARREN-MARION- MAHASKA-CLARKE-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS- 736 PM CDT MON AUG 9 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL DEVELOP AGAIN TONIGHT. THERE IS A SLIGHT RISK OF SEVERE WEATHER WITH DAMAGING WINDS THE MAIN THREAT. RIVER FLOOD WARNINGS ARE IN EFFECT FOR PARTS OF THE AREA. PLEASE SEE PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS CHANCE OF THUNDERSTORMS THROUGH WEDNESDAY MORNING...THEN AGAIN THURSDAY NIGHT INTO SATURDAY...WITH THE BEST CHANCE DURING THE NIGHT. ISOLATED SEVERE WEATHER AND LOCALLY HEAVY RAIN WILL BE POSSIBLE TUESDAY INTO TUESDAY NIGHT. HEAT INDEX VALUE OF 95 TO 105 ARE POSSIBLE THROUGH AT LEAST MID WEEK. RIVER FLOOD WARNINGS ARE IN EFFECT FOR PARTS OF THE AREA. PLEASE SEE PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TONIGHT AND AT VARIOUS TIMES THIS WEEK.
In the hours before
Local storm report, Aug 10, 1:14 AM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
114 AM CDT TUE AUG 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0108 AM HEAVY RAIN 6 NW DES MOINES 41.64N 93.69W
08/10/2010 M2.30 INCH POLK IA TRAINED SPOTTER
2.3 INCHES WITHIN 30 MINUTES.
&&
PODRAZIKLocal storm report, Aug 10, 1:38 AM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
138 AM CDT TUE AUG 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0126 AM FLASH FLOOD 2 NNW GRIMES 41.69N 93.80W
08/10/2010 POLK IA TRAINED SPOTTER
CREEK JUST WEST OF THE INTERSECTION OF JAMES STREET AND
NW 7TH ST PL. IS COMPLETELY OUT OF ITS BANKS AND
INNUDATING BACK YARDS ALONG 7TH ST PL. IT IS COVERING THE
BIKE PATH AND SPOTTER ESTIMATED THE CREEK WAS 30 FEET
WIDE IN SOME SPOTS AND AT LEAST 8 FEET DEEP...RUNNING
EXTREMELY FAST.
&&
PODRAZIKLocal storm report, Aug 10, 1:42 AM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
142 AM CDT TUE AUG 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 AM FLASH FLOOD 5 NNW DES MOINES 41.64N 93.66W
08/10/2010 POLK IA TRAINED SPOTTER
FOUR FEET OF WATER FLOWING DOWN STREET...NEAR AURORA
AVENUE AND 30TH STREET.
&&
SMALLLocal storm report, Aug 10, 2:03 AM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
203 AM CDT TUE AUG 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM FLASH FLOOD 3 NW GRIMES 41.69N 93.83W
08/10/2010 DALLAS IA LAW ENFORCEMENT
WATER OVER 3300 BLOCK OF 240TH STREET/HIGHWAY 44 IN FAR
EAST CENTRAL DALLAS COUNTY. COMPLETELY COVERING EASTBOUND
LANE AND HALFWAY ACROSS WESTBOUND LANE. FROM DALLAS
COUNTY SHERIFF.
&&
SMALLLocal storm report, Aug 10, 2:31 AM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
231 AM CDT TUE AUG 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 AM FLASH FLOOD 2 NNW GRIMES 41.69N 93.80W
08/10/2010 POLK IA TRAINED SPOTTER
CREEK NEAR JAMES STREET AND NW 7TH PLACE CONTINUES TO
FLOOD AT GREATER DEPHTS IN GRIMES...POSSIBLY UP TO 10
FEET DEEP NOW AND 50 TO 75 FEET WIDE. SHED INNUNDATED.
&&
SMALLLocal storm report, Aug 10, 2:58 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
258 AM CDT TUE AUG 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 AM FLASH FLOOD 2 N GRIMES 41.69N 93.79W
08/10/2010 POLK IA LAW ENFORCEMENT
WATER FROM FLOODED CREEK FLOWING OVER JAMES ROAD AND
INNUNDATING A FEW HOUSES ALONG THE CREEK ON 7TH STREET.
CREEK EXTENDS UP TO THE 1800 BLOCK AND SHERIFF VERIFIED
WIDTH OF CREEK IS 50 TO 75 FEET WIDE. FROM POLK COUNTY
SHERIFF.
0236 AM FLASH FLOOD 2 NE WAUKEE 41.63N 93.83W
08/10/2010 DALLAS IA DEPT OF HIGHWAYS
WATER OVER V AVE/156TH DUE TO THE WALNUT CREEK. FROM
CLIVE PUBLIC WORKS.
&&
PODRAZIKThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 12:51 AM CDT | Flash Flood Warning | DMX | Boone, Dallas, Greene, Guthrie, Polk | 6 hr |
| Aug 10, 1:10 AM CDT | Flash Flood Warning | DMX | Dallas, Jasper, Marion, Polk, Warren | 6 hr |
| Aug 10, 2:24 AM CDT | Flash Flood Warning | DMX | Jasper, Mahaska, Marion, Poweshiek, Warren | 6 hr |
| Aug 10, 2:54 AM CDT | River Flood Warning | DMX | Polk | 19 hr |
| Aug 10, 3:20 AM CDT | River Flood Warning | DMX | Dallas, Polk | 12 hr |
| Aug 10, 3:20 AM CDT | River Flood Warning | DMX | Polk | 12 hr |
| Aug 10, 3:29 AM CDT | Flash Flood Warning | DMX | Jasper, Marshall, Poweshiek, Tama | 6 hr |
| Aug 10, 4:09 AM CDT | Heat Advisory | DMX | Appanoose, Black Hawk, Boone, Bremer, Butler, Calhoun and 35 more | 63 hr |
| Aug 10, 6:58 AM CDT | Areal Flood Warning | DMX | Boone, Dallas, Greene, Guthrie, Jasper, Marion and 2 more | 6 hr |
| Aug 10, 9:25 AM CDT | Areal Flood Warning | DMX | Boone, Story | 12 hr |
| Aug 10, 9:33 AM CDT | Areal Flood Warning | DMX | Jasper, Marshall, Poweshiek, Tama | 12 hr |
| Aug 10, 9:45 AM CDT | River Flood Warning | DMX | Story | 3 days |
| Aug 10, 10:00 AM CDT | Areal Flood Warning | DMX | Calhoun | 12 hr |
| Aug 10, 3:49 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Pocahontas, Sac | 41 min |
| Aug 10, 3:58 PM CDT | Flash Flood Watch | DMX | Black Hawk, Boone, Bremer, Butler, Dallas, Franklin and 15 more | 12 hr |
| Aug 10, 4:30 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Humboldt, Pocahontas, Webster | 45 min |
| Aug 10, 5:02 PM CDT | Severe Thunderstorm Warning | DMX | Humboldt, Webster, Wright | 43 min |
| Aug 10, 5:47 PM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Humboldt, Webster, Wright | 43 min |
| Aug 10, 5:48 PM CDT | Tornado Warning | DMX | Calhoun, Pocahontas, Webster | 42 min |
| Aug 10, 6:17 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Pocahontas, Sac | 43 min |
| Aug 10, 6:25 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Webster | 50 min |
| Aug 10, 6:29 PM CDT | Flash Flood Warning | DMX | Calhoun, Pocahontas, Sac | 6 hr |
| Aug 10, 6:41 PM CDT | River Flood Warning | DMX | Story | 52 hr |
Nearby
Flash Flood Warnings in Iowa, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.